Alert archive / Georgia / River Flood Warnings in 2009

River Flood Warning 234, NWS Atlanta, GA

December 18, 2009Gwinnett County, Georgia

NWS Atlanta, GA issued this river flood warning at Dec 18, 2009, 3:52 PM EST for Gwinnett County, Georgia. It was in force for 2 hr.

The area

The counties it named.

The facts

Issued
Dec 18, 2009, 3:52 PM EST (20:52 UTC)
Expired
Dec 18, 2009, 6:02 PM EST
In force
2 hr
Issued by
NWS Atlanta, GA
Flood severity
Minor

County Gwinnett County, GA

The radar

The Atlanta radar (KFFC), 83 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Pew Creek at Patterson Road near Lawrenceville (LAWG1). The gauge peaked at 10.78 ft at Dec 18, 2009, 4:00 PM EST.

actionminormoderate51012/1812/19
Action stage
9 ft
Minor stage
11 ft
Moderate stage
13 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02205522, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS42 KFFC 182052
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
352 PM EST FRI DEC 18 2009

...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN GEORGIA...

  PEW CREEK NEAR LAWRENCEVILLE 3SW AFFECTING GWINNETT COUNTY

.HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF INTO
AREA CREEKS...STREAMS...AND RIVERS.  SOME POINTS ALONG THE RIVER
SYSTEM WILL EXPERIENCE FLOODING DURING THE NEXT FEW DAYS.

&&

GAC135-191052-
/O.NEW.KFFC.FL.W.0234.091218T2052Z-000000T0000Z/
/LAWG1.1.ER.091218T2030Z.091218T2030Z.000000T0000Z.UU/
352 PM EST FRI DEC 18 2009

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR 
  THE PEW CREEK 3SW OF LAWRENCEVILLE
* FROM THIS AFTERNOON UNTIL FURTHER NOTICE.
* AT 4 PM EST FRIDAY THE STAGE WAS 10.7.0 FEET...AND RISING.
* FLOOD STAGE IS 11.0 FEET.
* THE CREEK IS EXPECTED TO RISE TO 11 FEET WITHIN THE NEXT COUPLE
  OF HOURS. 
* AT 11.0 FEET...MINOR FLOODING OF THE NATURAL FLOOD PLAIN BEGINS. 
  THE PARKING LOT OF THE SARATOGA SWIM AND TENNIS CLUB DOWNSTREAM 
  FROM THE RIVER GAUGE BEGINS TO FLOOD.

$$
2 follow-up statements
000 
WGUS42 KFFC 182105 CCA
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
352 PM EST FRI DEC 18 2009

...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN GEORGIA...

  PEW CREEK NEAR LAWRENCEVILLE 3SW AFFECTING GWINNETT COUNTY

.HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF INTO
AREA CREEKS...STREAMS...AND RIVERS.  SOME POINTS ALONG THE RIVER
SYSTEM WILL EXPERIENCE FLOODING DURING THE NEXT FEW DAYS.

&&

GAC135-191052-
/O.COR.KFFC.FL.W.0234.091218T2052Z-000000T0000Z/
/LAWG1.1.ER.091218T2030Z.091218T2030Z.000000T0000Z.UU/
352 PM EST FRI DEC 18 2009

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR 
  THE PEW CREEK 3SW OF LAWRENCEVILLE
* FROM THIS AFTERNOON UNTIL FURTHER NOTICE.
* AT 4 PM EST FRIDAY THE STAGE WAS 10.7 FEET...AND RISING.
* FLOOD STAGE IS 11.0 FEET.
* THE CREEK IS EXPECTED TO RISE TO 11 FEET WITHIN THE NEXT COUPLE
  OF HOURS. 
* AT 11.0 FEET...MINOR FLOODING OF THE NATURAL FLOOD PLAIN BEGINS. 
  THE PARKING LOT OF THE SARATOGA SWIM AND TENNIS CLUB DOWNSTREAM 
  FROM THE RIVER GAUGE BEGINS TO FLOOD.

$$

19
000 
WGUS82 KFFC 182302
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
602 PM EST FRI DEC 18 2009

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
GEORGIA...
 
  CROOKED CREEK NEAR 3NW OF NORCROSS AFFECTING FULTON AND GWINNETT 
  COUNTIES

  PEW CREEK NEAR 3SW OF LAWRENCEVILLE AFFECTING GWINNETT COUNTY

&&

GAC135-182332-
/O.CAN.KFFC.FL.W.0234.000000T0000Z-091218T2302Z/
/LAWG1.1.ER.091218T2030Z.091218T2030Z.000000T0000Z.UU/
602 PM EST FRI DEC 18 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE PEW CREEK NEAR LAWRENCEVILLE 3SW
* UNTIL FURTHER NOTICE.
* AT 5 PM EST FRIDAY THE STAGE WAS 9.1 FEET...AND FALLING.
* FLOOD STAGE IS 11.0 FEET.
* THE CREEK CRESTED AT 10.9 FEET AND IS FALLING.  IT IS NO
  LONGER EXPECTED TO REACH FLOOD STAGE.

$$

GAC121-135-182332-
/O.CAN.KFFC.FL.W.0233.000000T0000Z-091218T2302Z/
/CRKG1.1.ER.091218T2015Z.091218T2015Z.000000T0000Z.UU/
602 PM EST FRI DEC 18 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE CROOKED CREEK NEAR NORCROSS 3NW
* UNTIL FURTHER NOTICE. 
* AT 5 PM EST FRIDAY THE STAGE WAS 8.8 FEET...AND FALLING.
* FLOOD STAGE IS 11.0 FEET. 
* THE CREEK CRESTED AT 10.8 FEET AND IS NOW FALLING.  IT IS
  NO LONGER EXPECTED TO REACH FLOOD STAGE.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Dec 18, 3:43 PM EST, 9 minutes earlier.

Area forecast discussion, Dec 18, 3:43 PM EST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
343 PM EST FRI DEC 18 2009

.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
WINDS HAVE DROPPED BELOW ADVISORY CRITERIA AS OF 3 PM...AND THUS
WILL DROP THE WIND ADVISORY SHORTLY. HEAVY RAIN ALSO BEGINNING TO
WIND DOWN THIS AFTERNOON ACROSS WESTERN GA AND WILL START
DIMINISHING BY EARLY EVENING OVER EASTERN PORTIONS OF THE LOCAL
FORECAST AREA. LOW PRESSURE DEPARTING TO THE NORTHEAST AND HIGH
BUILDING IN FROM THE WEST WILL SHIFT WINDS FROM THE NORTHWEST LATE
TONIGHT...WITH STRONGER LOW LEVEL COLD ADVECTION DEVELOPING BY 12Z
SATURDAY. WET BULB TEMPERATURES DROP BELOW FREEZING IN THE
NORTHEAST GA MOUNTAINS BY THAT TIME...THUS WE COULD SEE RESIDUAL
PRECIP CHANGING BACK TO LIGHT SNOW BY MORNING...BECOMING MORE
LIKELY ACROSS THE TYPICAL NORTHWEST UPSLOPE FLOW SNOW LOCATIONS
OVER THE NORTH GA MOUNTAINS SATURDAY MORNING. MOUNTAIN SNOW
ACCUMULATION SHOULD BE LIMITED BY SURFACE TEMPERATURES JUST ABOVE
FREEZING AS BEST CHANCE OF SNOW OCCURS DURING THE DAY ON
SATURDAY...AROUND TIME OF PEAK DIURNAL HEATING. MAY SEE A FEW
LIGHT SNOW SHOWERS LAST INTO SUNDAY IN THE FAR NORTH.

.LONG TERM /MONDAY THROUGH FRIDAY/...
THE SURFACE HIGH BUILDING IN FROM THE WEST WILL CROSS GEORGIA ON
MONDAY...LIFTING NORTHEAST INTO THE MID-ATLANTIC STATES BY
TUESDAY. GLOBAL MODELS SHOW THIS HIGH MERGING WITH A NEW ENGLAND
HIGH LATE NEXT WEEK SETTING THE STAGE FOR OUR NEXT WEDGE SCENARIO.
WARM ADVECTION/ISENTROPIC ASCENT OVER THE WEDGE FRONT DEVELOPS ON
WEDNESDAY NIGHT IN ADVANCE OF THE NEXT SIGNIFICANT LOW PRESSURE
SYSTEM MOVING THROUGH THE SOUTHEASTERN STATES ON CHRISTMAS EVE AND
CHRISTMAS DAY. THE MODELS ARE HANDLING THE UPPER LEVEL FEATURES OF
THIS NEXT SYSTEM WITH SOME CONSISTENCY...THOUGH THE EVOLUTION OF
THE SURFACE LOW IS A BIT MORE UNCERTAIN. THE MOST PROBABLE
SITUATION IS THAT THIS SYSTEM SHOULD BE PRIMARY RAIN PRIOR TO A
STRONG COLD FRONT PASSAGE ON CHRISTMAS EVE. MODELS CONTINUE TO
HINT AT THE POSSIBILITY OF LIGHT SNOW IN THE STRONG COLD ADVECTION
BEHIND THE FRONT ON CHRISTMAS DAY FOR PORTIONS OF NORTH GA.

RRH
&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          31  45  33  48  28 /  60   5   5   5   0
ATLANTA         34  44  33  46  30 /  30  10   5   5   0
BLAIRSVILLE     31  37  28  39  25 /  70  40  30  20  10
CARTERSVILLE    33  43  31  46  26 /  40  10  10  10   5
COLUMBUS        35  53  34  51  29 /  20   5   5   5   0
GAINESVILLE     32  41  33  45  30 /  50  10  10   5   0
MACON           33  50  34  53  27 /  30   5   5   5   0
ROME            34  45  33  46  28 /  50  20  20  10   5
PEACHTREE CITY  31  48  31  47  25 /  20   5   5   5   0
VIDALIA         36  54  34  52  27 /  30   5   5   5   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH UNTIL MIDNIGHT EST TONIGHT FOR THE FOLLOWING ZONES:
BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY...BUTTS...
CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA...CHEROKEE...
CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP...DADE...
DAWSON...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...FANNIN...
FAYETTE...FLOYD...FORSYTH...GILMER...GLASCOCK...GORDON...
GREENE...GWINNETT...HALL...HANCOCK...HARALSON...HARRIS...HEARD...
HENRY...HOUSTON...JACKSON...JASPER...JEFFERSON...JOHNSON...
JONES...LAMAR...LAURENS...LUMPKIN...MACON...MADISON...MARION...
MERIWETHER...MONROE...MONTGOMERY...MORGAN...MURRAY...MUSCOGEE...
NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH...
PICKENS...PIKE...POLK...PULASKI...PUTNAM...ROCKDALE...SCHLEY...
SOUTH FULTON...SPALDING...STEWART...SUMTER...TALBOT...
TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TOWNS...TREUTLEN...
TROUP...TWIGGS...UNION...UPSON...WALKER...WALTON...WARREN...
WASHINGTON...WEBSTER...WHEELER...WHITE...WHITFIELD...WILCOX...
WILKES...WILKINSON.

&&
Hazardous weather outlook, Dec 18, 6:50 AM EST, 9 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
650 AM EST FRI DEC 18 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-191200-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
650 AM EST FRI DEC 18 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
FLOODING IS POSSIBLE OVER MUCH OF NORTH AND CENTRAL GEORGIA
THROUGH TONIGHT.

.SYNOPSIS...
LOW PRESSURE WAS STRENGTHENING IN THE NORTH CENTRAL GULF THIS
MORNING. THIS LOW SHOULD MOVE EASTWARD ALONG THE GULF COAST TODAY
AND TURN NORTHEAST TOWARD THE CAROLINAS TONIGHT. MEANWHILE...HIGH
PRESSURE WAS CENTERED TO OUR NORTH...OVER THE MID ATLANTIC STATES.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD WILL BE MINOR TO MODERATE FLOODING.

.DISCUSSION...
WIDESPREAD RAIN WILL CONTINUE OVER GEORGIA TODAY AS THE LOW TRACKS
EASTWARD. FOR MORE INFORMATION ON THE FLOODING REFER TO THE
CURRENT FLOOD WATCH. WINDS WILL INCREASE TODAY AS THE LOW TRACKS
ALONG THE GULF. REFER TO THE CURRENT WIND ADVISORY FOR MORE
INFORMATION. AS COLDER AIR SPREADS INTO THE STATE LATE TONIGHT...THERE
IS A POSSIBILITY OF SOME MIXED RAIN AND SNOW ACROSS NORTH GEORGIA
AFTER MIDNIGHT WITH NO ACCUMULATION OF SNOW EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 18, 3:58 AM ESTWind AdvisoryFFCBaldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more12 hr
Dec 18, 1:18 PM ESTAreal Flood WarningFFCHaralson9 hr
Dec 18, 1:50 PM ESTRiver Flood WarningFFCCobb4 hr
Dec 18, 1:50 PM ESTRiver Flood WarningFFCForsyth, Fulton46 hr
Dec 18, 2:17 PM ESTRiver Flood WarningFFCDeKalb, Fulton7 hr
Dec 18, 2:17 PM ESTRiver Flood WarningFFCCobb7 hr
Dec 18, 2:56 PM ESTRiver Flood WarningFFCDade20 hr
Dec 18, 3:37 PM ESTRiver Flood WarningFFCFulton, Gwinnett2 hr
Dec 18, 4:26 PM ESTRiver Flood WarningFFCCobb, Fulton75 min
Dec 18, 4:44 PM ESTRiver Flood WarningFFCClarke, Greene, Oconee3 days
Dec 18, 4:51 PM ESTRiver Flood WarningFFCCobb, Fulton4 hr
Dec 18, 4:51 PM ESTRiver Flood WarningFFCGwinnett, Walton8 hr
Dec 18, 4:51 PM ESTRiver Flood WarningFFCNewton, Rockdale38 hr
Dec 18, 6:01 PM ESTRiver Flood WarningFFCJones18 hr
Dec 18, 6:34 PM ESTRiver Flood WarningFFCFulton3 hr

Nearby

River Flood Warnings in Georgia, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.